MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE FOR 90 SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE FOR 90 SCREWDRIVER; SCREWDRIVERS
Model Number 03.505.004
Medical Device Problem Codes Device Slipped (1584); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is jnj representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during assembly in sterilization processing department (spd) to check for good operation, the 90-degree screwdriver shaft and 90-degree screwdriver handle were slipping and will not advance the screw.The 90-degree screwdriver t-handle was broken and two little metals pieces at end one is missing causing the device to malfunction.There is no patient involvement.This complaint involves five (5) devices.This report is for (1) handle for 90° screwdriver.This is report 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.505.004, lot: 8154010, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 07.Sept.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the handle for 90° screwdriver (p/n: 03.505.004 & lot number: 8154010) was received at us customer quality (cq) in disassembled condition.The visual inspection of the compliant device showed that the threads on the distal end mating feature of the device were stripped.No other damages were observed on the device except for minimal wear which would not contribute to the complaint condition.Functional test: the complete functional test cannot be performed as all the mating devices were not returned.The screwdriver handle (complaint device) was not able to be completely assembled with the mating device (screwdriver shaft complete; part code: 03.505.003 & lot no: 8176222) as the distal threads on the complaint device were stripped.The assembly of complaint device and mating device was incomplete and loose due to the damaged distal threads on the complaint device.Can complaint be replicated with the returned device(s): unable to perform.Dimensional inspection: the dimensional inspection was not performed due to the post-manufacturing damage document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.The alleged functional issue may be caused due to the damaged distal threads.Investigation conclusion: the overall complaint condition was confirmed for the received device as the threads on the distal end mating feature were stripped, the alleged functional issue may be occurred due to the stripped threads on the complaint device.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE FOR 90 SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10897328
Report Number2939274-2020-05301
Device Sequence Number1462512
Product Code HXX
UDI-Device Identifier10887587013305
UDI-Public(01)10887587013305
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082649
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.505.004
Device Catalogue Number03.505.004
Device Lot Number8154010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
90 DEGREE SCREWDRIVER T-HANDLE; SHAFT FOR 90° SCREWDRIVER